Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
3119293 tn?1342054132

How long does Hydrocodone withdrawals last?

I was prescribed Hydrocodone/APAP (10/500) in December 2011. Never took more than the prescribed amount (3x Daily). I am now in day 5 since I quit cold turkey. The first 2 days were rotten. My whole body felt achy. Mostly in my lower back. I couldn't fall asleep. I finally fell asleep on the evening of day 2 and slept a good solid 9 hours. (Something I haven't done in quite a while.) When I woke up on day 3 I felt as if I had energy to burn. (Actually got more accomplished on that day around the house than I have in a long time.) However, after working about 8 hours on rebuilding one of my decks I figured I had worn myself down enough to get a good nights sleep...again. But that wasn't to be the case. Day 3 turned into day 4 with no sleep in between. I was able to sleep a little during the day and last night got about 6 hours sleep. But for the last two days I've had this feeling that my body's just not right. I've not had any nausea or vomiting, just diarrhea and a general feeling of malaise. And really not much energy or any ambition. Not sure if I'm bordering on depression. (Though I did have some ambition to get a little done on the computer when I woke up at 2:00 am this morning, but that only lasted a couple of hours.) Also, I find I have to be really hungry to eat (nothing sounds appetizing), and cigarettes (maybe fortunately) taste like they do when I'm sick with a really bad cold or the flu...ich!

Anyway, I have searched all over the net trying to find a list of withdrawal symptoms from Hydrocodone, and it seems no two sites can agree. And all the information I've found about how long the symptoms last are usually dealing with someone who's been taking a lot more per day than I have, and for a lot longer. So here are my questions:

First, can someone point to a reliable web site where they list the symptoms?
Second, how long I can expect this general lousy feeling last?
And last, how long will it take to get back to a feeling where I want to do more than just lay around all day?

Thank you all in advance for answering my questions.
167 Responses
2120911 tn?1350926261
The people here including myself have sucessfully detoxed and are clean from opiates. I was at 5-7  VIC ES plus Soma daily  for almost 2 years....  Theres no better to talk to than people that been through it.

Your amounts are considered fairly low so the good news is your detox is almost over. day 6 ish you begin to get natural energy back progessively getting better daily. You may get hit with mild depression or emotions will run rampant since they were supressed or medicated before.

Sounds like you're active so thats a huge plus, sunlight and exercise at your stage will speed things up.

Stomach for me was the last to get normal.....

stick around
Avatar universal
All withdrawal symptoms vary from person to person. But it sounds like you have some. Mostly they feel like a flu or a bug...and sleep isn't easy when you stop.those pills. Withdrawals generally last 4-7 days. And if your on day 4. It's almost over. Except Tue sleep part. That will take some time. Some sleep in a few days. Others it may take a more. The best relish for sleep in my opinion is melatonin. You can pick that up over the counter at any pharmacy or Wal-Mart targets or health store.

Sorry that your having to deal with this. It should get better faster tho. You aren't on a big dose. So i. Should get beter every day.
Avatar universal
For the low dose your on, you know the symptoms, you just listed them. Sleep is the number one complaint no matter how much you take. The flu is the best way to describe it, with diarrhea to boot. You should start feeling better pretty soon. Symptoms and opinions vary because every body is different. Most people benefit from vitamins, minerals, amino acids, and a protein drink, because food is hard to get down. The Thomas Recipe at the bottom right of this page is a good source. Your body needs time to heal, but acute symptoms will fade within a couple of days(opinion again). I'm glad you are stopping before it got real bad. Hope this helps.
1970885 tn?1435864028
Ditto what's been said above. No one is exactly the same relative to the symptoms or the duration, but after reading your post what you're experiencing is pretty much the norm. The tricky question is - when will you get back to feeling OK, and being motivated to do stuff.
You should start feeling OK (not normal, just OK) at about two weeks off the meds. Part of getting there is the mental side of recovery - your mind and body have become used to getting the meds, so they are still waiting. You were in a routine - taking pills at certain times of the day - and, like I said, your mind and body are waiting.
You should start feeling really normal in about four to six weeks. Energy will return in spurts; eat healthy and get some exercise and that will help things along.
2333944 tn?1342915967
I took hydrocodone for five years....usually three a day, sometimes four, and very rarely five.   So, like you, I didn't use as many as some people, but I still had withdrawal when I quit them.    I felt lousy, didn't sleep for two nights in a row, no energy, couldn't hold my feet still at night....I guess that is like restless leg syndrome (RLS).   I only had one bout of diarrhea.   I drank water constantly....all day and night.   I ate light meals, took vitamins, and made myself get up and move around, even when I didn't feel like it.   I had zero energy for quite some time.   In fact, just over a month in, I am just now getting energy back and I have no longer any desire to take a pill.  While I was detoxing, I kept thinking....if only I could take one....I would feel so much better....but I didn't.   Like Weaver said, be glad (I know I am) that you stopped before it got worse.  

Another thing I did was read this forum every day.   It helped keep me focused on how much worse this could have been.   The people here are absolutely amazing.   Someone is almost always here any time day or night if you need someone to talk to.
3119293 tn?1342054132
Thank you all so much. At least there's hope at the end of the tunnel. One of the good things about the past 4 days is not having any of the stuff around the house. And with my anxiety and panic disorder I know I could never "buy if off the streets". Just don't have the nerve to do something like that.

Anyway, today hasn't been too bad. Mostly just fatigued and sort of depressed. But now that I know to expect times like that it mkaes it easier to deal with it.

And knowing there's always someone hanging around here to talk to makes it even easier.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.